Winter Storm, North Beltrami
- When
- November 12, 1:00 AM CST to 12:00 PM CST
- Where
- North Beltrami forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.974, -94.938 (the zone’s center; the record gives no point)
An Alberta Clipper low dropped into western North Dakota, then reformed over southeast Minnesota. As it reformed and strengthened, it produced a band of 4 to 7 inches of snow over portions of the northwest quarter of Minnesota.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An Alberta Clipper low dropped into western North Dakota, then reformed over southeast Minnesota. As it reformed and strengthened, it produced a band of 4 to 7 inches of snow over portions of the northwest quarter of Minnesota. Northwest winds increased behind the low, gusting from 25 to 35 mph. As temperatures hovered around freezing during the event, blowing snow never became a big problem.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 11, 7:40 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 740 PM CST TUE NOV 11 2003 .CURRENT OBSERVATIONAL OVERVIEW... 01Z MSAS ANALYSIS DEPICTED DUEL AREAS OF LOW PRESSURE FROM SOUTHWEST NORTH DAKOTA/CENTRAL SOUTH DAKOTA. STRONG PRESSURE FALL MAXIMA NOTED IN WAKE OF FEATURE OVER NORTHERN MONTANA/SOUTHERN ALBERTA/SASK PROVINCES. LATEST WATER VAPOR IMAGERY INDICATED MAIN UPPER LEVEL JET ENERGY FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY. IN ADDITION SECONDARY JET STREAK WAS DIVING SOUTHEAST ON UPWIND SIDE OF MEAN 500MB TROUGH OVER NORTHERN ROCKIES. EXAMINATION OF KMBX RADAR INDICATED EXTENSIVE AREA OF SNOW LIFTING NORTHEAST TOWARDS NORTHEAST NORTH DAKOTA/NORTHWEST MINNESOTA SEE SWOMCD DISCUSSION FOR FURTHER DETAILS. APPEARS ACTIVITY IS BEING INDUCED BY APPROACHING VORTICITY MAXIMA AND RESULTANT STRONG 850-500MB Q-VECTOR CONVERGENCE AND INCREASING ISENTROPIC LIFT ON I-290K SURFACE. .SHORT TERM... RATHER ACTIVE OVERNIGHT ON TAP FOR REGION ESPECIALLY ACROSS THE NORTH AS SURFACE LOW/INCREASING ISENTROPIC LIFT ON I-290K SURFACE ENHANCES OVERALL LARGE SCALE ASCENT. EXPECT RESPECTABLE NARROW SWATH OF 4 TO 6 INCHES OF SNOW TO FALL FROM NORTHEAST NORTH DAKOTA INTO ADJACENT MINNESOTA COUNTIES...PER GARCIA METHOD. FAST MOVEMENT TO LOW AND DURATION OF MAXIMIZED ISENTROPIC LIFT SUGGESTS ABOUT 6 HOUR WINDOW OF OPPORTUNITY OF MODERATE TO HEAVY SNOW BEFORE STRONG DOWNGLIDE AND CAA WORKS IN. IN WAKE OF SYSTEM STRONG CAA/850 FLOW SHOULD PROMOTE EXTENSIVE BLOWING AND DRIFTING SNOW WITH POTENTIAL FOR PERIOD OF NEAR BLIZZARD CONDITIONS. ALL HEADLINES ATTM LOOK ON MARK. WILL MONITOR OOZ MODEL RUNS FOR ANY DEVIATIONS FROM CURRENT THINKING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WINTER STORM WARNING FOR PARTS OF NORTHEAST NORTH DAKOTA (DEVILS LAKE TO GRAND FORKS) TONIGHT INTO WEDNESDAY MORNING. SNOW ADVISORY FOR TONIGHT INTO WEDNESDAY MORNING FOR AREAS ALONG MANITOBA BORDER. WINTER WEATHER ADVISORY OUT OVERNIGHT INTO WEDNESDAY MORNING FOR SOUTHEAST NORTH DAKOTA INCLUDING FARGO. MN...WINTER STORM WARNING FOR PARTS OF NORTHWEST MINNESOTA (CROOKSTON AND THIEF RIVER FALLS TO BEMIDJI AND PARK RAPIDS) OVERNIGHT INTO WEDNESDAY MORNING. SNOW ADVISORY FOR COUNTIES ALONG CANADIAN BORDER OVERNIGHT INTO WEDNESDAY MORNING. WINTER WEATHER ADVISORY FOR WEST CENTRAL MINNESOTA OVERNIGHT INTO WEDNESDAY MORNING INCLUDING FERGUS FALLS AND DETROIT LAKES. && BERG
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 605 AM CST TUE NOV 11 2003 ...ACCUMULATING SNOW IS EXPECTED ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA TONIGHT INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ALONG WITH FREEZING RAIN AND RAIN WILL OVERSPREAD THE REGION THIS EVENING. THE WINTERY MIX WILL CHANGE TO ALL SNOW ALONG AND NORTH OF HIGHWAY 2 AFTER 10 PM THIS EVENING. SNOW WILL ACCUMULATE FROM 1 TO 3 INCHES IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA BY WEDNESDAY MORNING. THE EXACT TRACK OF THE STORM IS STILL UNCERTAIN...SO STAY TUNED FOR LATER FORECASTS WHICH WILL FURTHER PINPOINT SNOW ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE THREAT FOR SOME AREAS OF BLOWING SNOW WEDNESDAY AS NORTHWESTERLY WINDS INCREASE. ACCUMULATING SNOW WILL QUICKLY END FROM WEST TO EAST BY AFTERNOON. DRIER AIR WILL FILTER INTO THE NORTHERN PLAINS BY WEDNESDAY NIGHT...WITH NO SIGNIFICANT WEATHER MAKERS ON THE HORIZON THEREAFTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR SNOW FALL REPORTS TONIGHT INTO WEDNESDAY. KELLENBENZ
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336752, 5336753, 5336754, 5336755, 5336756, 5336757, 5336758.